By Topic

Fixed-prefix encoding of the integers can be Huffman-optimal

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Gutman, M. ; Codex Corp., Mansfield, MA, USA

Various source coding schemes encode the set of integers using a binary representation of the integers to be encoded, prefixed by some information about the length of that representation. In the context of recency rank encoding, these can be regarded as attempts to assign codewords with lengths close to the logarithm of the integer to be encoded, or as attempts to construct a code for a distribution function Q(*) on the integers, where Q(k)=(1/k)/Σi(1/i), iI, and I is a finite set of positive integers to be encoded. It is shown that fixed-prefix encoding is equivalent to Huffman coding for the distribution Q(*)

Published in:

Information Theory, IEEE Transactions on  (Volume:36 ,  Issue: 4 )